Corticosteroid-Responsive Pulmonary Toxicity Associated with Fludarabine Monophosphate: A Case Report

Abstract

UNLABELLED Fludarabine monophosphate is an effective drug for the treatment of lymphoid malignancies. Myelosuppression, opportunistic infections, and autoimmune hemolytic anemia are the most common side effects of fludarabine. Herein we report a 55-year-old female that presented with fever and dyspnea after completing her third cycle of FMD (fludarabine, mitoxantrone, and dexamethasone) chemotherapy for stage IV non-Hodgkin follicular lymphoma. Chest X-ray revealed bilateral pneumofibrotic changes and chest CT showed bilateral diffuse interstitial changes with fibrotic alterations. No evidence of infectious agents was noted. The patient had a reduced carbon monoxide transfer factor (45%). Her symptoms and radiographic findings resolved following treatment with prednisolone. The literature contains several cases of fludarabine-associated interstitial pulmonary toxicity that responded to steroid therapy. Fludarabine-induced pulmonary toxicity is reversible with cessation of the drug and administration of glucocorticosteroids. CONFLICT OF INTEREST None declared.

Topics

    3 Figures and Tables

    Download Full PDF Version (Non-Commercial Use)